I was having panic attacks which caused me to have a little bit of acid reflux one time so my doctor prescribed me a generic form of omeprazole to take twice daily 20mg 2x a day, I took it for over 2 months, and within the 2 months my anxiety and panic got worse to the point where when I would try to eat my heart would race and put me in a panic attack. This drug seemed to have increased my anxiety/panic attacks. After about 2 months of having weird symptoms I told my doctor about them and he said that I need to be on it for 6 months! He told me to listen to him or find another doctor. I went home and did research , I called the company that manufactured the drug, "Abbott" and requested full info on the drug and found that the post market research found all the symptoms i was experiencing as a result of the drug such as racing heart, anxiety, depression, headaches, etc.
I have stopped taking the drug for more than 2 months now and have had no problems with acid reflux at all. BUT I believe the drug has done its damage as my heart races at odd times , such as when i eat or do physical activities, this never happened pre-omeprazole, I also get startled easy, and always have like a dull ache in my chest and stomach, these symptoms happen on a daily basis.
Where do I go from here? what can I do to return my health to normal? Can I sue the company?
Though the symptoms you have mentioned have been reported by few patients taking omeprazole, the causal relationship is not yet confirmed.
You may consult your doctor regarding taking anxiolytics to control your symptoms.
Other options like yoga, meditation are also available which are very effective.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
I also experienced arryhthmia and rapid heart rate with these meds. Headache is also an issue for me with omeprazole. I use aloe vera juice to help with the reflux .As far a a lawsuit, (I'm a lawyer), there is no way to demonstrate that the drug is causing your symptoms particularly since you had panic attacks prior to taking the drug. Furthermore, your symptoms are just not compensable enough for a lawyer to take on a pharmecutical company and as I said the causal relationship cannot be established.Good luck CAJJ
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.